Height and Weber’s Class Number Problem
Journal de Théorie des Nombres de Bordeaux, Tome 28 (2016) no. 3, pp. 811-828.

Nous étudions la non divisibilité par un nombre premier du nombre de classes h n du n-ième étage 𝔹 n de la p -extension cyclotomique de , où p est un nombre premier fixé. Posons q=4 si p=2 et q=p si p3 et notons D(p,s,f) l’ensemble des nombres premiers dont l’ordre modulo q vaut f et dont p s est la plus grande puissance de p divisant f -1. Dans cet article nous définissons une constante explicite G(p,s,f) ayant la propriété que chaque h n est non divisible par les dans D(p,s,f) tels que >G(p,s,f).

We discuss indivisibility by prime numbers of the class number of the n-th layer 𝔹 n of the cyclotomic p -extension of where p is an arbitrary fixed prime number.

We denote by h n the class number of 𝔹 n . Put q=4 if p=2 or q=p if p3. For positive integers f and s, let D(p,s,f) be the set of prime numbers satisfying the following two conditions: (1) the order of modulo q is f and (2) p s is the exact power of p dividing f -1. In this paper, we define an explicit function G(p,s,f) which depends only on p, s and f. We show that h n is indivisible by every prime number in D(p,s,f) with >G(p,s,f) for every non-negative integer n.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.965
Classification : 11R06,  11R18,  11R29
Mots clés : Class number, p -extension, Height of algebraic number.
@article{JTNB_2016__28_3_811_0,
     author = {Takayuki Morisawa and Ryotaro Okazaki},
     title = {Height and {Weber{\textquoteright}s} {Class} {Number} {Problem}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {811--828},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {28},
     number = {3},
     year = {2016},
     doi = {10.5802/jtnb.965},
     mrnumber = {3610699},
     zbl = {1415.11165},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.965/}
}
TY  - JOUR
AU  - Takayuki Morisawa
AU  - Ryotaro Okazaki
TI  - Height and Weber’s Class Number Problem
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2016
DA  - 2016///
SP  - 811
EP  - 828
VL  - 28
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.965/
UR  - https://www.ams.org/mathscinet-getitem?mr=3610699
UR  - https://zbmath.org/?q=an%3A1415.11165
UR  - https://doi.org/10.5802/jtnb.965
DO  - 10.5802/jtnb.965
LA  - en
ID  - JTNB_2016__28_3_811_0
ER  - 
Takayuki Morisawa; Ryotaro Okazaki. Height and Weber’s Class Number Problem. Journal de Théorie des Nombres de Bordeaux, Tome 28 (2016) no. 3, pp. 811-828. doi : 10.5802/jtnb.965. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.965/

[1] H. Bauer, « Numerische Bestimmung von Klassenzahlen reeller zyklischer Zahlkörper », J. Number Theory 1 (1969), p. 161-162. | Article | Zbl 0167.32301

[2] H. F. Blichfeldt, « A new principle in the geometry of numbers, with some applications », Trans. Amer. Math. Soc. 15 (1914), no. 3, p. 227-235. | Article | MR 1500976 | Zbl 45.0314.01

[3] H. Cohn, « A numerical study of Weber’s real class number of calculation. I », Numer. Math. 2 (1960), p. 347-362. | Article | MR 122809 | Zbl 0117.27501

[4] —, « Proof that Weber’s normal units are not perfect powers », Proc. Amer. Math. Soc. 12 (1961), p. 964-966. | Article | MR 133317 | Zbl 0106.02705

[5] T. Fukuda & K. Komatsu, « Weber’s class number problem in the cyclotomic 2 -extension of , III », Int. J. Number Theory 7 (2011), no. 6, p. 1627-1635. | Article | MR 2835816 | Zbl 1226.11119

[6] L. Gerber, « The orthocentric simplex as an extreme simplex », Pacific J. Math. 56 (1975), no. 1, p. 97-111. | Article | MR 376542 | Zbl 0303.52004

[7] K. Horie, « Ideal class groups of Iwasawa-theoretical abelian extensions over the rational field », J. London Math. Soc. (2) 66 (2002), no. 2, p. 257-275. | Article | MR 1920401 | Zbl 1011.11072

[8] —, « The ideal class group of the basic Z p -extension over an imaginary quadratic field », Tohoku Math. J. (2) 57 (2005), no. 3, p. 375-394. | Article | Zbl 1128.11051

[9] —, « Primary components of the ideal class group of the Z p -extension over Q for typical inert primes », Proc. Japan Acad. Ser. A Math. Sci. 81 (2005), no. 3, p. 40-43. | Article | Zbl 1114.11086

[10] —, « Certain primary components of the ideal class group of the Z p -extension over the rationals », Tohoku Math. J. (2) 59 (2007), no. 2, p. 259-291. | Article | MR 2347423 | Zbl 1202.11050

[11] K. Horie & M. Horie, « The narrow class groups of some p -extensions over the rationals », Acta Arith. 135 (2008), no. 2, p. 159-180. | Article | Zbl 1158.11046

[12] —, « The ideal class group of the 23 -extension over the rational field », Proc. Japan Acad. Ser. A Math. Sci. 85 (2009), no. 10, p. 155-159. | Article | MR 2591358

[13] —, « The ideal class group of the p -extension over the rationals », Tohoku Math. J. (2) 61 (2009), no. 4, p. 551-570. | Article | Zbl 1238.11101

[14] —, « The narrow class groups of the 17 - and 19 -extensions over the rational field », Abh. Math. Semin. Univ. Hambg. 80 (2010), no. 1, p. 47-57. | Article | MR 2640003

[15] —, « The l-class group of the Z p -extension over the rational field », J. Math. Soc. Japan 64 (2012), no. 4, p. 1071-1089. | Article | Zbl 1276.11175

[16] H. Ichimura & S. Nakajima, « On the 2-part of the class numbers of cyclotomic fields of prime power conductors », J. Math. Soc. Japan 64 (2012), no. 1, p. 317-342. | Article | MR 2879747 | Zbl 1247.11136

[17] K. Iwasawa, « A note on class numbers of algebraic number fields », Abh. Math. Sem. Univ. Hamburg 20 (1956), p. 257-258. | Article | MR 83013

[18] F. J. van der Linden, « Class number computations of real abelian number fields », Math. Comp. 39 (1982), no. 160, p. 693-707. | Article | MR 669662 | Zbl 0505.12010

[19] J. M. Masley, « Class numbers of real cyclic number fields with small conductor », Compositio Math. 37 (1978), no. 3, p. 297-319. | Zbl 0428.12003

[20] J. C. Miller, « Class numbers of totally real fields and applications to the Weber class number problem », Acta Arith. 164 (2014), no. 4, p. 381-398. | Article | MR 3244941 | Zbl 1305.11098

[21] —, « Class numbers in cyclotomic p -extensions », J. Number Theory 150 (2015), p. 47-73. | Article

[22] T. Morisawa, « Mahler measure of the Horie unit and Weber’s class number problem in the cyclotomic 3 -extension of  », Acta Arith. 153 (2012), no. 1, p. 35-49. | Article | Zbl 1325.11121

[23] T. Morisawa & R. Okazaki, « On filtrations of units of Viète field », preprint. | Article

[24] —, « Mahler measure and Weber’s class number problem in the cyclotomic Z p -extension of Q for odd prime number p », Tohoku Math. J. (2) 65 (2013), no. 2, p. 253-272. | Article | MR 3079288 | Zbl 1280.11069

[25] R. Okazaki, « On a lower bound for relative units, Schinzel’s lower bound and Weber’s class number problem », preprint.

[26] L. C. Washington, « Class numbers and Z p -extensions », Math. Ann. 214 (1975), p. 177-193. | Article | Zbl 0302.12007

[27] —, « The non-p-part of the class number in a cyclotomic Z p -extension », Invent. Math. 49 (1978), no. 1, p. 87-97. | Article | MR 511097 | Zbl 0403.12007

[28] H. Weber, « Theorie der Abel’schen Zahlkörper », Acta Math. 8 (1886), no. 1, p. 193-263. | Article

[29] —, Lehrbuch der Algebra, Braunschweig, Friedrich Vieweg und Sohn, 1895, xv+653 pages. | Article | MR 1546362

Cité par Sources :